U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Sometimes i skip inactive pills when taking birth control. what are the effects of this?

1 doctor answer1 doctor weighed in
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
OK: It is common (and safe and effective) to have an extended cycle with oral contraceptives. There are no negative effects for doing this. Some women will experience breakthrough bleeding, but for most they just avoid unnecessary bleeding.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 12, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.